Alert archive / Louisiana / River Flood Warnings in 2016

River Flood Warning 135, NWS Lake Charles, LA

September 17, 2016Acadia Parish, Jefferson Davis Parish, Vermilion Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Sep 17, 2016, 4:30 PM CDT for Acadia Parish, Jefferson Davis Parish, Vermilion Parish, Louisiana. It took effect at Sep 17, 2016, 7:00 PM CDT. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
Sep 17, 2016, 4:30 PM CDT (21:30 UTC)
In effect from
Sep 17, 2016, 7:00 PM CDT
Expired
Sep 18, 2016, 1:00 PM CDT
In force
18 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Acadia Parish, LA, Jefferson Davis Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 57 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mermentau River at Mermentau (MRML1). The gauge peaked at 3.97 ft at Sep 17, 2016, 3:00 PM CDT.

actionminormoderate3456709/1709/1809/19
Action stage
4 ft
Minor stage
4 ft
Moderate stage
6 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08012150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

286 
WGUS44 KLCH 172130
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
430 PM CDT SAT SEP 17 2016

...The National Weather Service in Lake Charles has issued a flood 
warning for the following rivers in Louisiana...

  Mermentau River Near Mermentau 

LAC001-053-113-181130-
/O.NEW.KLCH.FL.W.0135.160918T0000Z-160918T1800Z/
/MRML1.1.ER.160918T0000Z.160918T0000Z.160918T0600Z.NO/
430 PM CDT SAT SEP 17 2016

The National Weather Service in Lake Charles has issued a 

* Flood Warning for 
  the Mermentau River Near Mermentau.
* until Sunday afternoon...or until the warning is cancelled.
* At  4:15 PM Saturday the stage was 4.0 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river is expected to rise to near flood stage this 
  evening and fall below flood stage by late Sunday morning.
* Impact...At stages near 4.0 feet...Minor lowland flooding near the
  river will occur.

&&
 
LAT...LON 3025 9266 3004 9276 3004 9260 3019 9254 3024 9255

$$
2 follow-up statements
689 
WGUS84 KLCH 180117
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
817 PM CDT SAT SEP 17 2016

...The flood warning continues for the following rivers in 
Louisiana...

  Mermentau River Near Mermentau 
  Calcasieu River At Old Town Bay 

LAC019-181517-
/O.CON.KLCH.FL.W.0122.000000T0000Z-160923T0600Z/
/OTBL1.1.WT.160814T0400Z.160822T1400Z.160922T0600Z.NO/
817 PM CDT SAT SEP 17 2016

The Flood Warning continues for
  The Calcasieu River At Old Town Bay.
* until late Thursday night...or until the warning is cancelled.
* At  5:00 AM Saturday the stage was 3.8 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will approach flood stage during high tide
  Monday.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry 
  Road will occur.

&&
 
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314

$$

LAC001-053-113-181516-
/O.EXT.KLCH.FL.W.0135.000000T0000Z-160920T0600Z/
/MRML1.1.ER.160918T0600Z.160918T0600Z.160919T1800Z.NO/
817 PM CDT SAT SEP 17 2016

...Flood Warning extended until late Monday night...The Flood Warning
continues for
  The Mermentau River Near Mermentau.
* until late Monday night...or until the warning is cancelled.
* At  7:15 PM Saturday the stage was 4.0 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will rise to near 4.0 feet tonight. The river
  will fall below flood stage Monday afternoon.
* Impact...At stages near 4.0 feet...Minor lowland flooding near the
  river will occur.

&&
 
LAT...LON 3025 9266 3004 9276 3004 9260 3019 9254 3024 9255

$$
056 
WGUS84 KLCH 181347
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
847 AM CDT SUN SEP 18 2016

...The flood warning is cancelled for the following rivers in 
Louisiana...

  Calcasieu River At Old Town Bay 
  Mermentau River Near Mermentau 

LAC019-181417-
/O.CAN.KLCH.FL.W.0122.000000T0000Z-160923T0600Z/
/OTBL1.1.WT.160814T0400Z.160822T1400Z.000000T0000Z.NO/
847 AM CDT SUN SEP 18 2016

The Flood Warning is cancelled for
  The Calcasieu River At Old Town Bay.
* At  5:00 AM Sunday the stage was 3.8 feet.
* Flood stage is 4.0 feet.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry 
  Road will occur.
* Impact...At stages near 3.5 feet...Ponding of water on low spots 
  along Goos Ferry Road will occur.

&&
 
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314

$$

LAC001-053-113-181417-
/O.CAN.KLCH.FL.W.0135.000000T0000Z-160920T0600Z/
/MRML1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
847 AM CDT SUN SEP 18 2016

The Flood Warning is cancelled for
  The Mermentau River Near Mermentau.
* At  8:15 AM Sunday the stage was 3.9 feet.
* Flood stage is 4.0 feet.
* Impact...At stages near 4.0 feet...Minor lowland flooding near the
  river will occur.

&&
 
LAT...LON 3025 9266 3004 9276 3004 9260 3019 9254 3024 9255

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Sep 17, 3:21 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Sep 17, 3:21 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
321 PM CDT SAT SEP 17 2016

.DISCUSSION...A weak trough of low pressure bisects the area this
afternoon. Aloft, an upper trough is over the central sections of
the country, and a ridge is over the gulf. Between these upper
features divergence is occurring over the surface trough which is
keeping convection going. To the west of the trough a slightly
more stable air mass is suppressing activity.

Tonight and Sunday the trough will gradually weaken, but with
PWATs still remaining around 2" daytime scattered storms can still
be expected by afternoon.

Monday a drier airmass will filter into the region from the north.
PWATs will drop to around or less than 1" by mid week.
Temperatures will not drop much during the period, however
humidity will be slightly less.

Late in the week a surface ridge will shift to the mid-Atlantic.
This will turn flow back to the southeast which will increase
moisture once again.

&&

.MARINE...High pressure to the east will produce a light on-shore
Sunday morning, however High pressure to the north will build into
central sections of the country early this week. This will turn
the flow off-shore through mid week while remaining light.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  72  92  72  94 /  20  30  20  10
LCH  74  91  75  93 /  20  30  20  20
LFT  74  91  74  93 /  30  40  20  20
BPT  75  92  75  92 /  20  20  20  20

&&

.LCH Watches/Warnings/Advisories...
LA...None.
TX...None.
GM...None.
&&

PUBLIC...05
Hazardous weather outlook, Sep 17, 4:13 AM CDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
413 AM CDT SAT SEP 17 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
181115-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
413 AM CDT SAT SEP 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP DURING THE
MORNING HOURS AND BECOME WIDESPREAD IN THE AFTERNOON. WITH
ABUNDANT AMOUNTS OF GULF MOISTURE OVER THE REGION...SOME OF THE
SHOWERS AND STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS...WHICH
MAY LEAD TO PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS.
ALSO...FREQUENT CLOUD TO GROUND LIGHTNING MAY ACCOMPANY THE
STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY
BEFORE DRIER AIR BEGINS TO MOVE IN. LOCALLY HEAVY DOWNPOURS AND
OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARDS FROM
THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-181115-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
413 AM CDT SAT SEP 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. WINDS AND
SEAS WILL BE BRIEFLY HIGHER NEAR THE STORMS...ALONG WITH
OCCASIONAL CLOUD TO WATER LIGHTNING. ALSO...LOCALLY HEAVY
DOWNPOURS WILL GREATLY REDUCE VISIBILITIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ON
SUNDAY. LOCALLY HIGHER WINDS AND SEAS ALONG WITH OCCASIONAL CLOUD
TO WATER LIGHTNING WILL BE THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 8:19 AM CDTSpecial Weather StatementLCHAcadia, Allen, Avoyelles, Evangeline, Jefferson Davis, Lafayette and 3 more86 min
Sep 17, 11:32 AM CDTSpecial Marine WarningLCH118 min
Sep 17, 1:29 PM CDTSpecial Marine WarningLCH2 hr

Nearby

River Flood Warnings in Louisiana, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.